Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 6, 2010, 9:37 AM EST for Dade County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2010, 9:37 AM EST (14:37 UTC)
- Expired
- Feb 6, 2010, 12:46 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
522 WGUS42 KFFC 061437 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 937 AM EST SAT FEB 6 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-062218- /O.NEW.KFFC.FL.W.0076.100206T1437Z-100206T2218Z/ /ENGG1.1.ER.000000T0000Z.100206T1345Z.100206T1618Z.UU/ 937 AM EST SAT FEB 6 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * FROM THIS MORNING UNTIL THIS AFTERNOON. * AT 9AM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.8 FEET ON DEC 19 2009. $$
1 follow-up statement
593 WGUS82 KFFC 061746 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 PM EST SAT FEB 6 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY GAC083-061846- /O.CAN.KFFC.FL.W.0076.000000T0000Z-100206T2218Z/ /ENGG1.1.ER.000000T0000Z.100206T1345Z.100206T1609Z.UU/ 1246 PM EST SAT FEB 6 2010 THE FLOOD WARNING IS CANCELLED FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * AT 12 PM SATURDAY THE STAGE WAS 11.8 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 5:30 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 6, 5:30 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST SAT FEB 6 2010 .SHORT TERM /TODAY THROUGH MONDAY/... PLENTY OF MOISTURE CONTINUES TO ROTATE AROUND THE LARGE...COMPLEX LOW PRESSURE SYSTEM OVER THE OHIO VALLEY AND MID ATLANTIC STATES. FORECAST AREA WILL REMAIN IN THE PATH OF THE MOISTURE WRAPPING AROUND THE SOUTHERN PERIPHERY OF THIS SYSTEM. NOT A LOT OF STRONG ADVECTION OF COLDER OR DRIER AIR ACROSS THE REGION AT THIS TIME AND TEMPERATURES REMAIN RELATIVELY MILD FOR A POST FRONTAL...WRAP AROUND ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS MORNING. MIXTURE OF PATCHY DRIZZLE AND ISOLATED TO SCATTERED SHOWERS THIS MORNING SHOULD BEGIN TO TAPER OFF THIS AFTERNOON AS THE LOW LIFTS EAST NORTHEAST AWAY FROM THE REGION. I EXPECT ALL PRECIPITATION TO END OVER MY FORECAST AREA BY SUNDOWN. TEMPERATURES APPEAR WARM ENOUGH THROUGH THAT PERIOD FOR NO WINTRY MIX ISSUES. DRYING NORTHWEST UPPER FLOW AND BUILDING HIGH PRESSURE AT THE SURFACE SHOULD KEEP THE AREA PRECIPITATION FREE THROUGH THE REMAINDER OF THE SHORT TERM FORECAST PERIOD WITH SEASONABLY COOL NIGHTS AND MILD DAYS. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... EXTENDED FORECAST PERIOD REMAINS ACTIVE AS THE PROGRESSIVE UPPER LEVEL PATTERN PERSISTS. LARGE SCALE PATTERN IS SOMEWHAT STATIC...BUT A SEEMINGLY UNENDING SERIES OF SMALLER SCALE FEATURES CONTINUE TO SWEEP THROUGH THE PATTERN. SERIES OF WEAK TO MODERATE STRENGTH SHORT WAVES IN THE SOUTHERN BRANCH OF THIS FLOW FORECAST TO DIG INTO THE EXTREME SOUTHWESTERN U.S. AND SWEEP EAST ONTO THE SOUTHERN PLAINS. GFS HAS THE FIRST OF THESE SYSTEMS PHASING WITH A DEEPER CLOSED LOW IN THE NORTHERN BRANCH MONDAY. THIS SWEEPS THE MAJORITY OF THE UPPER LEVEL ENERGY NORTH OF GEORGIA...BUT THE ASSOCIATED SURFACE LOW OVER THE OHIO VALLEY DOES PUSH A DECENT COLD FRONT THROUGH THE STATE TUESDAY. SUFFICIENT MOISTURE SHOULD BE DRAWN UP AHEAD OF THIS FRONT FOR A GOOD CHANCE FOR PRECIPITATION LATE MONDAY THROUGH TUESDAY. NEXT SYSTEM IS A LITTLE TRICKIER AS THE PAST COUPLE OF 00Z GFS RUNS HAVE KEPT THIS WEAK SHORT WAVE FAR ENOUGH SOUTH TO AVOID CAPTURE BY THE STRONGER NORTHERN BRANCH. GFS KEEPS THIS SYSTEM IN THE GULF OF MEXICO WITH THE NORTHERN EXTENT OF THE ASSOCIATED PRECIPITATION STILL FAIRLY QUESTIONABLE. TO MAKE THINGS EVEN MORE UNCERTAIN...LATEST 00Z RUN OF THE ECMWF DAMPENS OUT THIS SOUTHERN BRANCH WAVE AND DOES NOT EVEN GENERATE A SURFACE LOW...KEEPING HIGH PRESSURE IN PLACE FROM THE GREAT LAKES INTO FLORIDA. NEEDLESS TO SAY CONFIDENCE QUITE LOW FOR THE LATTER HALF OF THE EXTENDED FORECAST PERIOD AT THIS TIME. && .HYDROLOGY... SEVERAL STREAMS AND RIVERS ARE BACK UP ABOVE FLOOD STAGE AFTER THE LATEST ROUND OF PRECIPITATION. DRY COUPLE OF DAYS HEADED THIS WAY SHOULD ALLOW SMALLER SYSTEMS TO BEGIN FALLING. MAY HAVE A FEW OF THE LARGER RIVERS STILL AT OR NEAR FLOOD STAGE WHEN THE NEXT ROUND OF RAIN MOVES IN LATE MONDAY AND TUESDAY...AND SOILS WILL REMAIN SATURATED OR NEAR SATURATED ACROSS THE ENTIRE AREA. SYSTEM COMING THROUGH TUESDAY LOOKS LIKE A QUICKER SHOT OF RAIN WITH CURRENT FORECAST AMOUNTS AROUND AN INCH OR LESS. THIS WOULD KEEP NEW FLOOD POTENTIAL AT A MINIMUM...BUT IT WOULD NOT TAKE MUCH MORE RAIN FOR A FEW PROBLEMS TO CROP UP. WILL NEED TO KEEP AN EYE ON THE SITUATION. && .AVIATION...LOW PRESSURE VICINITY OF EASTERN KY SHOULD CONTINUE TO MOVE EASTWARD TODAY. PLENTY OF MOISTURE ROTATING AROUND THE UPPER LOW SHOULD MOVE ACROSS NORTH AND CENTRAL GA TODAY...KEEPING THE AREA UNDER MOSTLY CLOUDY SKIES. EXPECT MVFR CEILINGS DURING THE DAY...CONTINUING INTO THE EVENING. PATCHY RAIN OR DRIZZLE COULD BRING VISIBILITY DOWN TO 3SM THIS MORNING...OTHERWISE NO VISIBILITY RESTRICTIONS. WINDS WEST TO NORTHWEST 10 TO 20KT AND GUSTY THIS MORNING...BECOMING NORTHWEST 10 TO 15KT THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 29 47 29 54 / 20 5 0 5 10 ATLANTA 48 29 47 30 52 / 20 0 0 5 10 BLAIRSVILLE 44 26 44 26 49 / 30 5 0 5 10 CARTERSVILLE 47 28 47 27 50 / 20 5 0 5 10 COLUMBUS 51 32 53 32 58 / 10 0 0 5 5 GAINESVILLE 44 29 46 29 52 / 20 5 0 5 10 MACON 53 31 54 29 57 / 10 0 0 5 5 ROME 46 28 47 27 50 / 20 5 0 5 10 PEACHTREE CITY 50 28 49 27 53 / 20 0 0 5 10 VIDALIA 57 35 54 35 60 / 5 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/41
Hazardous weather outlook, Feb 6, 6:47 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 AM EST SAT FEB 6 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 647 AM EST SAT FEB 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM OFF THE VIRGINIA COAST WILL MOVE NORTHEAST TODAY...ALLOWING HIGH PRESSURE TO BUILD OVER GEORGIA AND SURROUNDING STATES. LINGERING MOISTURE WILL HELP KEEP SKIES MOSTLY CLOUDY TODAY...WITH PATCHY DRIZZLE MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF A WINTER MIX OF PRECIPITATION OVER PORTIONS OF NORTH GEORGIA MONDAY NIGHT AND AGAIN TUESDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 13 hr |
| Feb 6, 2:12 AM EST | River Flood Warning | FFC | Floyd, Gordon | 3 days |
| Feb 6, 2:12 AM EST | River Flood Warning | FFC | Floyd | 18 hr |
| Feb 6, 2:12 AM EST | River Flood Warning | FFC | Floyd | 40 hr |
| Feb 6, 4:06 AM EST | River Flood Warning | FFC | Cobb, Douglas | 27 hr |
| Feb 6, 9:49 AM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 8 hr |
| Feb 6, 12:42 PM EST | River Flood Warning | FFC | Floyd | 5 days |
| Feb 6, 2:16 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 57 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.